Alcove random walks, k-Schur functions and the minimal boundary of the k-bounded partition poset
Algebraic Combinatorics, Volume 4 (2021) no. 2, pp. 241-272.

We use k-Schur functions to get the minimal boundary of the k-bounded partition poset. This permits to describe the central random walks on affine Grassmannian elements of type A and yields a rational expression for their drift. We also recover Rietsch’s parametrization of totally nonnegative unitriangular Toeplitz matrices without using quantum cohomology of flag varieties. All the homeomorphisms we define can moreover be made explicit by using the combinatorics of k-Schur functions and elementary computations based on the Perron–Frobenius theorem.

Received:
Revised:
Accepted:
Published online:
DOI: https://doi.org/10.5802/alco.147
Classification: 05E05,  05E81,  31C20
Keywords: k-Schur functions, harmonic functions, random walks on alcoves
@article{ALCO_2021__4_2_241_0,
     author = {Lecouvey, C\'edric and Tarrago, Pierre},
     title = {Alcove random walks, $k$-Schur functions and the minimal boundary of the $k$-bounded partition poset},
     journal = {Algebraic Combinatorics},
     pages = {241--272},
     publisher = {MathOA foundation},
     volume = {4},
     number = {2},
     year = {2021},
     doi = {10.5802/alco.147},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.147/}
}
Lecouvey, Cédric; Tarrago, Pierre. Alcove random walks, $k$-Schur functions and the minimal boundary of the $k$-bounded partition poset. Algebraic Combinatorics, Volume 4 (2021) no. 2, pp. 241-272. doi : 10.5802/alco.147. https://alco.centre-mersenne.org/articles/10.5802/alco.147/

[1] Berenstein, Arkady; Fomin, Sergey; Zelevinsky, Andrei Parametrizations of canonical bases and totally positive matrices, Adv. Math., Volume 122 (1996) no. 1, pp. 49-149 | Article | MR 1405449

[2] Berg, Chris; Bergeron, Nantel; Thomas, Hugh; Zabrocki, Mike Expansion of k-Schur functions for maximal rectangles within the affine nilCoxeter algebra, J. Comb., Volume 3 (2012) no. 3, pp. 563-589 | Article | MR 3029445 | Zbl 1291.05218

[3] Fomin, Sergey; Zelevinsky, Andrei Total positivity: tests and parametrizations, Math. Intelligencer, Volume 22 (2000) no. 1, pp. 23-33 | Article | MR 1745560 | Zbl 1052.15500

[4] Kerov, Sergei V. Asymptotic representation theory of the symmetric group and its applications in analysis, Translations of Mathematical Monographs, 219, American Mathematical Society, Providence, RI, 2003, xvi+201 pages | Article | MR 1984868 | Zbl 1031.20007

[5] Kreuzer, Martin; Robbiano, Lorenzo Computational commutative algebra. 2, Springer-Verlag, Berlin, 2005, x+586 pages | MR 2159476 | Zbl 1090.13021

[6] Lam, Thomas Affine Stanley symmetric functions, Amer. J. Math., Volume 128 (2006) no. 6, pp. 1553-1586 | MR 2275911 | Zbl 1107.05095

[7] Lam, Thomas Schubert polynomials for the affine Grassmannian, J. Amer. Math. Soc., Volume 21 (2008) no. 1, pp. 259-281 | Article | MR 2350056 | Zbl 1149.05045

[8] Lam, Thomas The shape of a random affine Weyl group element and random core partitions, Ann. Probab., Volume 43 (2015) no. 4, pp. 1643-1662 | Article | MR 3353811 | Zbl 1320.60028

[9] Lam, Thomas; Lapointe, Luc; Morse, Jennifer; Schilling, Anne; Shimozono, Mark; Zabrocki, Mike k-Schur functions and affine Schubert calculus, Fields Institute Monographs, 33, Springer, New York; Fields Institute for Research in Mathematical Sciences, Toronto, ON, 2014, viii+219 pages | MR 3379711 | Zbl 1360.14004

[10] Lam, Thomas; Schilling, Anne; Shimozono, Mark Schubert polynomials for the affine Grassmannian of the symplectic group, Math. Z., Volume 264 (2010) no. 4, pp. 765-811 | Article | MR 2593294 | Zbl 1230.05279

[11] Lapointe, Luc; Lascoux, Alain; Morse, Jennifer Tableau atoms and a new Macdonald positivity conjecture, Duke Math. J., Volume 116 (2003) no. 1, pp. 103-146 | Article | MR 1950481 | Zbl 1020.05069

[12] Lecouvey, Cédric; Lesigne, Emmanuel; Peigné, Marc Conditioned random walks from Kac–Moody root systems, Trans. Amer. Math. Soc., Volume 368 (2016) no. 5, pp. 3177-3210 | Article | MR 3451874 | Zbl 1331.05228

[13] Lecouvey, Cédric; Tarrago, Pierre Harmonic functions on multiplicative graphs and weight polytopes of representations (To appear in Annales de l’Institut Fourier, https://arxiv.org/abs/1609.00138)

[14] Macdonald, Ian G. Symmetric functions and Hall polynomials, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1995, x+475 pages | MR 1354144 | Zbl 0824.05059

[15] Mittmann, Johannes Independence in algebraic complexity theory (2013) (Ph. D. Thesis)

[16] Morse, Jennifer; Schilling, Anne Crystal approach to affine Schubert calculus, Int. Math. Res. Not. IMRN (2016) no. 8, pp. 2239-2294 | Article | MR 3519114 | Zbl 1404.14057

[17] O’Connell, Neil A path-transformation for random walks and the Robinson–Schensted correspondence, Trans. Amer. Math. Soc., Volume 355 (2003) no. 9, pp. 3669-3697 | Article | MR 1990168 | Zbl 1031.05132

[18] Pandey, Anurag Algebraic Independence: Criteria and Structural Results over Diverse Fields (2015) (Masters thesis)

[19] Pon, Steven Affine Stanley symmetric functions for classical types, J. Algebraic Combin., Volume 36 (2012) no. 4, pp. 595-622 | Article | MR 2984158 | Zbl 1255.05196

[20] Rietsch, Konstanze Totally positive Toeplitz matrices and quantum cohomology of partial flag varieties, J. Amer. Math. Soc., Volume 16 (2003) no. 2, pp. 363-392 | Article | MR 1949164 | Zbl 1057.14065

[21] Rietsch, Konstanze A mirror construction for the totally nonnegative part of the Peterson variety, Nagoya Math. J., Volume 183 (2006), pp. 105-142 | Article | MR 2253887 | Zbl 1111.14048